Alert archive / Michigan / Storm Warnings in 2013
Storm Warning 1, NWS Grand Rapids, MI
NWS Grand Rapids, MI issued this storm warning at Nov 17, 2013, 2:52 AM EST. It took effect at Nov 17, 2013, 11:47 AM EST. It was in force for 15 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 17, 2013, 2:52 AM EST (07:52 UTC)
- In effect from
- Nov 17, 2013, 11:47 AM EST
- Expired
- Nov 18, 2013, 3:12 AM EST
- In force
- 15 hr
- Issued by
- NWS Grand Rapids, MI
The text
As transmitted, in the capitals the NWS used until 2016.
343 WHUS73 KGRR 170752 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 252 AM EST SUN NOV 17 2013 LMZ844>849-171600- /O.EXT.KGRR.GL.W.0022.000000T0000Z-131117T2100Z/ /O.NEW.KGRR.SR.W.0001.131117T2100Z-131118T0900Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 252 AM EST SUN NOV 17 2013 ...GALE WARNING NOW IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... ...STORM WARNING IN EFFECT FROM 4 PM THIS AFTERNOON TO 4 AM EST MONDAY... THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A STORM WARNING...WHICH IS IN EFFECT FROM 4 PM THIS AFTERNOON TO 4 AM EST MONDAY. * WINDS...SOUTH GALES TO 35 KNOTS WILL BECOME SOUTHWEST TO STORM FORCE 50 KNOTS THIS AFTERNOON. SOUTHWEST STORM FORCE WINDS TO 55 KNOTS THIS EVENING WILL DECREASE TO GALES TO 40 KNOTS LATE TONIGHT. * WAVES...WAVES 4 TO 6 FEET THIS MORNING WILL INCREASE TO 5 TO 10 FEET THIS AFTERNOON. WAVES OF 10 TO 15 FEET ARE EXPECTED IN THE STRONG WEST WINDS TONIGHT. LAKE MICHIGAN WILL BE EXTREMELY ROUGH AT LEAST THROUGH MONDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A STORM WARNING MEANS WINDS OF 48 TO 63 KNOTS ARE IMMINENT OR OCCURING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WINDS AND WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR VERY STRONG WINDS AND DANGEROUS SEA CONDITIONS...AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL WINDS AND WAVES SUBSIDE. && $$
5 follow-up statements
019 WHUS73 KGRR 171540 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1040 AM EST SUN NOV 17 2013 LMZ844>849-172345- /O.CON.KGRR.GL.W.0022.000000T0000Z-131117T2100Z/ /O.CON.KGRR.SR.W.0001.131117T2100Z-131118T0900Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 1040 AM EST SUN NOV 17 2013 ...GALE WARNING REMAINS IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... ...STORM WARNING REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO 4 AM EST MONDAY... * WINDS...SOUTH GALES TO 35 KNOTS WILL BECOME SOUTHWEST TO STORM FORCE 50 KNOTS THIS AFTERNOON. SOUTHWEST STORM FORCE WINDS TO 55 KNOTS THIS EVENING WILL DECREASE TO GALES TO 40 KNOTS LATE TONIGHT. * WAVES...WAVES 4 TO 6 FEET THIS MORNING WILL INCREASE TO 5 TO 10 FEET THIS AFTERNOON. WAVES OF 10 TO 15 FEET ARE EXPECTED IN THE STRONG WEST WINDS TONIGHT. LAKE MICHIGAN WILL BE EXTREMELY ROUGH AT LEAST THROUGH MONDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A STORM WARNING MEANS WINDS OF 48 TO 63 KNOTS ARE IMMINENT OR OCCURING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WINDS AND WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR VERY STRONG WINDS AND DANGEROUS SEA CONDITIONS...AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL WINDS AND WAVES SUBSIDE. && $$
469 WHUS73 KGRR 171647 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1147 AM EST SUN NOV 17 2013 LMZ844>849-180100- /O.CAN.KGRR.GL.W.0022.000000T0000Z-131117T2100Z/ /O.EXT.KGRR.SR.W.0001.131117T1647Z-131118T0900Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 1147 AM EST SUN NOV 17 2013 ...STORM WARNING NOW IN EFFECT UNTIL 4 AM EST MONDAY... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS CANCELLED THE GALE WARNING. * WINDS...SOUTH GALES TO 35 KNOTS WILL BECOME SOUTHWEST TO STORM FORCE 50 KNOTS THIS AFTERNOON. WEST STORM FORCE WINDS TO 55 KNOTS THIS EVENING WILL DECREASE TO GALES TO 40 KNOTS LATE TONIGHT. * WAVES...WAVES 4 TO 6 FEET THIS MORNING WILL INCREASE TO 5 TO 10 FEET THIS AFTERNOON. WAVES OF 10 TO 15 FEET ARE EXPECTED IN THE STRONG WEST WINDS TONIGHT. LAKE MICHIGAN WILL BE EXTREMELY ROUGH AT LEAST THROUGH MONDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A STORM WARNING MEANS WINDS OF 48 TO 63 KNOTS ARE IMMINENT OR OCCURING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WINDS AND WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR VERY STRONG WINDS AND DANGEROUS SEA CONDITIONS...AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL WINDS AND WAVES SUBSIDE. && $$ MEADE
372 WHUS73 KGRR 171908 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 208 PM EST SUN NOV 17 2013 LMZ844>849-180315- /O.CON.KGRR.SR.W.0001.000000T0000Z-131118T0900Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 208 PM EST SUN NOV 17 2013 ...STORM WARNING REMAINS IN EFFECT UNTIL 4 AM EST MONDAY... * WINDS...SOUTH GALES TO 35 KNOTS WILL BECOME SOUTHWEST TO STORM FORCE 50 KNOTS THIS AFTERNOON. WEST STORM FORCE WINDS TO 55 KNOTS THIS EVENING WILL DECREASE TO GALES TO 40 KNOTS LATE TONIGHT. * WAVES...WAVES 4 TO 6 FEET THIS MORNING WILL INCREASE TO 5 TO 10 FEET THIS AFTERNOON. WAVES OF 10 TO 15 FEET ARE EXPECTED IN THE STRONG WEST WINDS TONIGHT. LAKE MICHIGAN WILL BE EXTREMELY ROUGH AT LEAST THROUGH MONDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A STORM WARNING MEANS WINDS OF 48 TO 63 KNOTS ARE IMMINENT OR OCCURING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WINDS AND WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR VERY STRONG WINDS AND DANGEROUS SEA CONDITIONS...AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL WINDS AND WAVES SUBSIDE. && $$ HOVING
397 WHUS73 KGRR 180205 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 905 PM EST SUN NOV 17 2013 LMZ844>849-180900- /O.CON.KGRR.SR.W.0001.000000T0000Z-131118T0900Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 905 PM EST SUN NOV 17 2013 ...STORM WARNING REMAINS IN EFFECT UNTIL 4 AM EST MONDAY... * WINDS...WEST STORM FORCE WINDS TO 55 KNOTS DECREASING TO GALES TO 45 KNOTS. * WAVES...8 TO 15 FEET DECREASING TO 7 TO 12 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A STORM WARNING MEANS WINDS OF 48 TO 63 KNOTS ARE IMMINENT OR OCCURING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WINDS AND WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR VERY STRONG WINDS AND DANGEROUS SEA CONDITIONS...AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL WINDS AND WAVES SUBSIDE. && $$
935 WHUS73 KGRR 180812 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 312 AM EST MON NOV 18 2013 LMZ844>849-181615- /O.CAN.KGRR.SR.W.0001.000000T0000Z-131118T0900Z/ /O.NEW.KGRR.GL.W.0023.131118T0812Z-131118T2100Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 312 AM EST MON NOV 18 2013 ...GALE WARNING IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... ...STORM WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT UNTIL 4 PM EST THIS AFTERNOON. THE STORM WARNING HAS BEEN CANCELLED. * WINDS...NORTHWEST GALES TO 35 KNOTS...DECREASING TO WINDS TO 30 KNOTS LATE IN THE DAY. * WAVES...8 TO 13 FEET DECREASING TO 6 TO 12 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Rapids, MI wrote its last area forecast discussion before this storm warning went out at Nov 16, 11:54 PM EST, 2 hours 58 minutes earlier.
Area forecast discussion, Nov 16, 11:54 PM EST, 2 hours 58 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1154 PM EST SAT NOV 16 2013 LATEST UPDATE... AVIATION .SYNOPSIS... ISSUED AT 345 PM EST SAT NOV 16 2013 A STRONG FALL STORM IS TAKING AIM ON THE GREAT LAKES TONIGHT. THE LOW IS CURRENTLY GATHERING OVER THE NORTHERN PLAINS AND WILL STRENGTHEN AND SWEEP NORTHEAST THROUGH THE REGION ON SUNDAY. THE LOW WILL BECOME VERY STRONG SUNDAY NIGHT AS IT MOVES NORTHEAST INTO ONTARIO. SHOWERS AND STORMS WILL DEVELOP THIS EVENING...MOVING REPEATEDLY ACROSS THE AREA TONIGHT. SEVERE STORMS SHOULD STAY SOUTH AND WEST OF THE STATE TONIGHT. THE THREAT FOR SEVERE WEATHER ACROSS SOUTHWEST LOWER MICHIGAN RAMPS UP SIGNIFICANTLY FOR SUNDAY AS A WARM FRONT AND COLD FRONT WILL BOTH SWEEP THROUGH THE REGION. WIDESPREAD DAMAGING WINDS AND ISOLATED TORNADOES ARE POSSIBILITIES ON SUNDAY. THE MAIN TIME FRAME OF CONCERN LOOKS TO BE BETWEEN 10 AM AND 8 PM. COLD AIR WILL RUSH IN BEHIND THE SYSTEM SUNDAY NIGHT WITH STRONG WINDS ASSOCIATED WITH THE LOW. WIND GUSTS WILL REACH THE 40 TO 55 MPH RANGE ACROSS THE AREA SUNDAY NIGHT WITH POWER OUTAGES POSSIBLE. && .SHORT TERM...(THIS EVENING THROUGH MONDAY NIGHT) ISSUED AT 345 PM EST SAT NOV 16 2013 ELEMENTS SEEM TO BE COMING TOGETHER FOR STRONG TO SEVERE STORMS ON SUNDAY. MAIN FOCUS IS ON THE SEVERE THREAT DURING THIS TIME FRAME. POTENTIAL IS THERE FOR WIDESPREAD DAMAGING WINDS AND THE THREAT FOR TORNADOES SUNDAY. MODERATE RISK ACROSS THE BULK OF THE AREA LOOKS GOOD WITH STRONG WIND FIELDS IN PLACE. 850MB LLJ REACHES 60 KNOTS WITH MID LEVEL WINDS PUSHING 80 KNOTS AT 500MB/S. 0-6KM BULK SHEAR EXCEEDS 70 KNOTS. CAPE VALUES ARE FORECAST TO PUSH TOWARD 1000 J/KG WHICH SEEMS REASONABLE AS I94 DEW POINTS WILL NEAR 60F. DYNAMICS WITH THE SYSTEMS ARE VERY STRONG AS A NEGATIVE TILT SHORTWAVE TROUGH DRIVES INTO THE REGION. LEFT EXIT REGION UPPER DIVERGENCE WILL AID THE CAUSE AS WELL. LOOKING FOR A WARM FRONT TO LIFT INTO THE AREA SUNDAY MORNING AFTER DAYBREAK WITH A COLD FRONT SWEEPING THROUGH DURING THE AFTERNOON. LOOKING AT SIMULATED REFLECTIVITY FROM MESOSCALE MODELS LIKE THE NSSL WRF AND VIA THE NAM12 IT APPEARS AS THOUGH WE COULD BE LOOKING AT DISCRETE SUPERCELLS ALONG THE WARM FRONT LIFTING NORTHEAST THROUGH THE AREA IN THE MORNING FOLLOWED BY A SQUALL LINE SWEEPING EAST AHEAD OF THE COLD FRONT IN THE AFTERNOON. THE SQUALL LINE WILL LIKELY FEATURE LINES AND BOWS EMBEDDED IN A BROKEN LINE. ENHANCED WIND DAMAGE WILL BE POSSIBLE WITH THIS LINEAR ACTIVITY GIVEN THE WIND FIELDS IN PLACE. GUSTS OVER 70 MPH WILL CERTAINLY BE POSSIBLE. TORNADOES CANNOT BE RULED OUT GIVEN STRONG LOW LEVEL HELICITY VALUES. 0-1KM SRH EXCEEDS 300 M2/S2 OVER THE ENTIRE CWA SUNDAY AFTERNOON. TORNADO THREAT EXISTS REALLY WITH BOTH THE CELLULAR MORNING ACTIVITY AND EMBEDDED IN THE SQUALL LINE. A HEIGHTENED AWARENESS WILL BE NEEDED GIVEN THE PARAMETERS COMING TOGETHER ON SUNDAY. OTHERWISE...SHOWERS AND STORMS WILL MOVE ACROSS THE AREA TONIGHT ASSOCIATED WITH THE FIRST BLAST OF WARM AIR ADVECTION. NOT THINKING A BIG SEVERE THREAT TONIGHT AT ALL...BUT THERE ARE STRONG WINDS IN PLACE TONIGHT AS WELL. FEEL SOME MARGINAL HAIL OR WIND WOULD BE THE MOST WE WOULD SEE TONIGHT. STRONG SYNOPTIC SCALE WINDS WILL BE POSSIBLE SUNDAY AFTERNOON AND ESPECIALLY SUNDAY NIGHT AS THE LOW BOMBS OUT AS IT MOVES NORTHEAST. AT THIS POINT WILL HOLD OFF ON A WIND ADVISORY BUT ONE MAY BE NEEDED DEPENDING ON THE EXACT TRACK OF THE LOW. THE FURTHER SOUTHEAST GFS WOULD POSE THE HIGHEST WIND THREAT AS THE RISE/FALL PRESSURE COUPLET WOULD PASS DIRECTLY OVER THE AREA. SHOWERS WILL TAPER OFF SOME SUNDAY NIGHT AS THE LOW PULLS AWAY WITH MARGINAL LAKE EFFECT SNOW SHOWERS EXPECTED MONDAY INTO MONDAY NIGHT. THE MOISTURE DEPTH IS QUITE SHALLOW AND INSTABILITY IS NOT IMPRESSIVE. .LONG TERM...(TUESDAY THROUGH SATURDAY) ISSUED AT 345 PM EST SAT NOV 16 2013 FAIR WX WITH SEASONABLE TEMPS IS ANTICIPATED TUESDAY AS HIGH PRESSURE TAKES HOLD OF THE WX PATTERN. TEMPS WILL UNDERGO A SLIGHT MODERATING TREND WEDNESDAY THROUGH THURSDAY AS SOUTHERLY RETURN FLOW DEVELOPS AS THE HIGH PRESSURE RIDGE MOVES EAST. A WEAK COLD FRONT WILL BRING JUST A SMALL CHANCE OF A SHOWER THURSDAY AND THURSDAY NIGHT. BEYOND THAT TEMPS SHOULD AGAIN AVERAGE VERY CLOSE TO NORMAL. A FEW LIGHT RAIN SHOWERS OR SNOW FLURRIES MAY LINGER FRIDAY. && .AVIATION...(FOR THE 06Z TAFS THROUGH 06Z SUNDAY NIGHT) ISSUED AT 1149 PM EST SAT NOV 16 2013 INITIAL BATCH OF SHOWER PUSHING THROUGH THE REGION AT THIS TIME WITH WIDESPREAD MVFR AND SOME IFR STARTING TO SHOW UP. THE TREND WILL BE MORE IFR THROUGH THE NIGHT...THE WILL PERSIST FOR MUCH OF SUNDAY. THUNDERSTORMS WILL BECOME MORE LIKELY LATE TONIGHT AND INTO SUNDAY AS THE ATMOSPHERE DESTABILIZES. THE COLD FRONT PUSHES THROUGH LATER SUNDAY SENDING THE STORMS OFF TO THE EAST OF KLAN BY 00Z. WINDS WILL GUSTS WELL OVER 25 KNOTS AT TIMES SUNDAY AND ESPECIALLY SUNDAY NIGHT. GUSTS OF 40 KNOTS APPEAR LIKELY ACCOMPANYING THE STORMS AND ALSO BEHIND THE COLD FRONT FOR SUNDAY EVENING. && .MARINE... ISSUED AT 345 PM EST SAT NOV 16 2013 WILL BE MAINTAINING THE GALE WARNING AS IS. THE WARNING APPEARS TO COVER THE THREAT WELL...WITH WINDS INCREASING TO GALES THIS EVENING AND REMAINING AT THAT LEVEL TONIGHT...SUNDAY AND SUNDAY NIGHT. THERE MAY BE SOME BRIEF LULLS IN THE WIND LATE TONIGHT INTO SUNDAY MORNING...BUT OVERALL A PERIOD OF GALES IS ON TAP. THE STRONGEST WINDS WILL OCCUR SUNDAY NIGHT IN THE COLD AIR ADVECTION BEHIND THE COLD FRONT. THIS IS THE TIME FRAME THAT WE COULD POTENTIALLY FLIRT WITH STORM FORCE WINDS...ESPECIALLY IF THE MORE SOUTHERN TRACK OF THE LOW VERIFIES PLACING US IN A ZONE OF RAPID PRESSURE RISES AND HENCE STRONGER WINDS. WAVES WILL BE DANGEROUS TO MOST CRAFT TONIGHT THROUGH SUNDAY NIGHT WITH HEIGHTS BUILDING TO OVER 10 FEET SUNDAY NIGHT. && .HYDROLOGY... ISSUED AT 345 PM EST SAT NOV 16 2013 STILL LOOKING LIKE WIDESPREAD RAINFALL TOTALS OF 0.75 TO 1.25 OR SO ACROSS THE FORECAST AREA. ENSEMBLE RIVER FORECASTS SHOW MULTIPLE SITES MOVING TOWARD OR INTO ACTION/ADVISORY STAGE NOW. WE FEEL THAT THE INCH OR SO OF RAIN SHOULD BE ABLE TO BE ABSORBED IN MOST CASES WITHOUT ISSUE. THERE MAY BE A FEW SITES THAT FLIRT WITH ACTION STAGE. WE HAVE A THREAT FOR SOME LOCALIZED FLOODING IN THE HEAVIER BURSTS OF CONVECTIVE ACTIVITY TOMORROW FROM SUNDAY MORNING THROUGH SUNDAY EVENING. LEAVES CLOGGING STORM DRAINS WILL COMPOUND THAT SHORT TERM PROBLEM. NO LONG TERM RIVER FLOODING IS EXPECTED. && .GRR WATCHES/WARNINGS/ADVISORIES... MI...NONE. LM...GALE WARNING UNTIL 6 AM EST MONDAY FOR LMZ844>849. && SYNOPSIS...DUKE SHORT TERM...DUKE LONG TERM...LAURENS AVIATION...MJS HYDROLOGY...DUKE MARINE...DUKE
Hazardous weather outlook, Nov 16, 5:25 AM EST, 21 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND RAPIDS MI 525 AM EST SAT NOV 16 2013 MIZ037>040-043>046-050>052-056>059-064>067-071>074-171030- MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON- MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON- INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON- 525 AM EST SAT NOV 16 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS WITH HEAVY RAIN ARE POSSIBLE TONIGHT AS A WARM FRONT LIFTS NORTH. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE IS A MODERATE RISK OF SEVERE WEATHER ON SUNDAY AFTERNOON INTO SUNDAY EVENING AHEAD OF A STRONG COLD FRONT. THE PRIMARY THREAT IS DAMAGING WINDS ALTHOUGH SOME STORMS COULD CONTAIN LARGE HAIL AND TORNADOES. SOME FLOODING OF POOR DRAINAGE AREAS IS POSSIBLE SUNDAY AFTERNOON AND EVENING. WINDS GUSTING OVER 40 MPH CAN BE EXPECTED SUNDAY NIGHT INTO MONDAY MORNING BEHIND THE COLD FRONT. SOME LAKE EFFECT SNOW SHOWERS COULD IMPACT THE MONDAY MORNING COMMUTE...BUT THE SNOW IS NOT EXPECTED TO BE HEAVY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS LIKELY ON SUNDAY INTO SUNDAY EVENING. LMZ844>849-171030- ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 525 AM EST SAT NOV 16 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT SOUTHWEST WINDS WILL INCREASE TO 35 KNOT GALES THIS AFTERNOON INTO SUNDAY MORNING. WINDS WILL GO WEST AND INCREASE AGAIN BACK TO GALE FORCE LATE SUNDAY THROUGH SUNDAY NIGHT. WAVES OF 3 TO 5 FEET TODAY WILL INCREASE TO 4 TO 8 FEET TONIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY WINDS WILL GO WEST AND INCREASE AGAIN BACK TO GALE FORCE LATE SUNDAY THROUGH SUNDAY NIGHT. WAVES WILL CONTINUE TO BUILD TO NEAR OR OVER 10 FEET BY MONDAY. OSTUNO
The office that day
Everything else NWS Grand Rapids, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 17, 3:29 AM EST | High Wind Warning | GRR | Allegan, Barry, Calhoun, Clare, Clinton, Eaton and 17 more | 24 hr |
| Nov 17, 10:58 AM EST | River Flood Advisory | GRR | Ingham | 26 hr |
| Nov 17, 10:58 AM EST | River Flood Advisory | GRR | Barry | 35 hr |
| Nov 17, 12:32 PM EST | Special Marine Warning | GRR | 118 min | |
| Nov 17, 1:50 PM EST | Severe Thunderstorm Warning | GRR | Lake, Mason, Muskegon, Newaygo, Oceana | 55 min |
| Nov 17, 2:10 PM EST | Severe Thunderstorm Warning | GRR | Ottawa | 65 min |
| Nov 17, 2:27 PM EST | Special Marine Warning | GRR | 2 hr | |
| Nov 17, 2:28 PM EST | Severe Thunderstorm Warning | GRR | Allegan, Van Buren | 62 min |
| Nov 17, 2:45 PM EST | Severe Thunderstorm Warning | GRR | Lake, Mecosta, Muskegon, Newaygo, Osceola | 45 min |
| Nov 17, 2:50 PM EST | Severe Thunderstorm Warning | GRR | Kent | 55 min |
| Nov 17, 2:51 PM EST | Tornado Warning | GRR | Muskegon, Newaygo | 24 min |
| Nov 17, 3:04 PM EST | Severe Thunderstorm Warning | GRR | Montcalm | 56 min |
| Nov 17, 3:26 PM EST | Severe Thunderstorm Warning | GRR | Allegan, Barry, Kalamazoo, Van Buren | 64 min |
| Nov 17, 3:29 PM EST | Severe Thunderstorm Warning | GRR | Clare, Isabella, Mecosta, Osceola | 61 min |
| Nov 17, 3:32 PM EST | Severe Thunderstorm Warning | GRR | Ionia | 58 min |
| Nov 17, 3:54 PM EST | Severe Thunderstorm Warning | GRR | Gratiot, Montcalm | 66 min |
| Nov 17, 3:57 PM EST | Severe Thunderstorm Warning | GRR | Calhoun, Eaton | 63 min |
| Nov 17, 4:02 PM EST | Severe Thunderstorm Warning | GRR | Clinton | 58 min |
| Nov 17, 4:07 PM EST | Areal Flood Advisory | GRR | Lake, Mason, Muskegon, Newaygo, Oceana | 11 hr |
| Nov 17, 4:09 PM EST | Severe Thunderstorm Warning | GRR | Calhoun, Ingham, Jackson | 66 min |
| Nov 17, 4:21 PM EST | Areal Flood Advisory | GRR | Mecosta, Osceola | 6 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.